MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM; PROSTHESISKNEPATELOFEMOROTIBIALSMICONSTRAINEDCMNTDPOLYMRMETALPOLYMR

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM; PROSTHESISKNEPATELOFEMOROTIBIALSMICONSTRAINEDCMNTDPOLYMRMETALPOLYMR
Model Number 74027231
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a dislocation.The insert was removed.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, was returned for evaluation.A visual inspection was performed and confirmed the stated failure.A review of the device history records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Our lab concluded, on the returned insert component, abrasion patterns and scratches were observed on the distal surface, and material deformation was observed along the locking mechanism.The root cause of the reported failure mode cannot be confirmed with the available data.No material or manufacturing deviations were observed in the process of this investigation.Our clinical / medical team noted: per subsequent email, no relevant clinical information will be provided.Without the requested clinical information a thorough medical investigation cannot be rendered.Should any additional medical information be provided this complaint will be re-assessed.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM
Common Device Name
PROSTHESISKNEPATELOFEMOROTIBIALSMICONSTRAINEDCMNTDPOLYMRMETALPOLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9495372
Report Number1020279-2019-04509
Device Sequence Number16604115
Product Code JWH
UDI-Device Identifier00885556179017
UDI-Public00885556179017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027231
Device Catalogue Number74027231
Device Lot Number19BM18968
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 71932635/ LOT NUMBER 19EM10057.; PART NUMBER 74022113/ LOT NUMBER 19HM01575.; PART NUMBER 74022213/ LOT NUMBER 19GM15267.; PART NUMBER 71932635/ LOT NUMBER 19EM10057; PART NUMBER 74022113/ LOT NUMBER 19HM01575; PART NUMBER 74022213/ LOT NUMBER 19GM15267
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight45